Alert archive / Missouri / River Flood Warnings in 2011

River Flood Warning 16, NWS Kansas City, MO

February 25, 2011Cooper County, Missouri

NWS Kansas City, MO issued this river flood warning at Feb 25, 2011, 12:41 AM CST for Cooper County, Missouri. It took effect at Feb 25, 2011, 4:05 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2011, 12:41 AM CST (06:41 UTC)
In effect from
Feb 25, 2011, 4:05 AM CST
Expired
Feb 25, 2011, 2:32 PM CST
In force
10 hr
Issued by
NWS Kansas City, MO
Flood severity
Minor

County Cooper County, MO

The radar

The Pleasant Hill radar (KEAX), 126 km from the middle of the area, began a volume at 06:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Lamine River near Otterville (OTTM7). The gauge peaked at 16.79 ft at Feb 25, 2011, 9:00 AM CST.

actionminormoderate5101502/2502/26
Action stage
10 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06906800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

086 
WGUS43 KEAX 250641
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
1241 AM CST FRI FEB 25 2011
  

...THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING STREAMS...

  LAMINE RIVER NEAR OTTERVILLE 1E

AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...COOPER


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.  THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.

&&

MOC053-260641-
/O.NEW.KEAX.FL.W.0016.110225T1200Z-110226T1200Z/
/OTTM7.1.ER.110225T1200Z.110225T1200Z.110225T1200Z.NO/
1241 AM CST FRI FEB 25 2011

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LAMINE RIVER NEAR OTTERVILLE 1E.
* FROM THIS MORNING TO SATURDAY MORNING.
* AT 12:15 AM FRIDAY THE STAGE WAS 14.1 FEET. 
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE THIS 
  MORNING.
* AT 15.0 FEET...LOW LYING WOODLANDS AND FIELDS ALONG THE RIVER 
  FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

LAMINE RIVER
  OTTERVILLE 1E   15   14.1   FRI 12 AM   15.0 THIS MORNING

$$
3 follow-up statements
366 
WGUS83 KEAX 251009
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
409 AM CST FRI FEB 25 2011
   

...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING STREAMS...
 
  BIG CREEK AT BLAIRSTOWN 
  LAMINE RIVER NEAR OTTERVILLE 1E 
 
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...CASS...COOPER...
HENRY...JOHNSON

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS...

  BLACKWATER RIVER AT VALLEY CITY 
  SOUTH GRAND RIVER AT URICH 
 
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...BATES...CASS...
HENRY...JOHNSON...PETTIS


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.  THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.

&&

MOC037-083-101-261009-
/O.EXT.KEAX.FL.W.0013.000000T0000Z-110226T2046Z/
/BLRM7.1.ER.110225T0131Z.110225T0830Z.110225T2046Z.UU/
409 AM CST FRI FEB 25 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG CREEK AT BLAIRSTOWN.
* AT  3:00 AM FRIDAY THE STAGE WAS 21.0 FEET. 
* FLOOD STAGE IS 20.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS AFTERNOON.
* AT 20.0 FEET...THE WEST BANK OF THE CREEK BEGINS TO FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

BIG CREEK
  BLAIRSTOWN      20   21.0   FRI 03 AM   20.9 THIS MORNING

$$

MOC101-159-261008-
/O.CON.KEAX.FL.W.0015.000000T0000Z-110226T1926Z/
/VLYM7.1.ER.110225T0506Z.110225T0900Z.110225T1926Z.NO/
409 AM CST FRI FEB 25 2011

THE FLOOD WARNING CONTINUES FOR
  THE BLACKWATER RIVER AT VALLEY CITY.
* AT  3:00 AM FRIDAY THE STAGE WAS 24.0 FEET. 
* FLOOD STAGE IS 22.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS AFTERNOON.
* AT 22.0 FEET...WOODLANDS AND FARM FIELDS ALONG THE RIVER BEGIN TO 
  FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

BLACKWATER RIVER
  VALLEY CITY     22   24.0   FRI 03 AM   23.7 THIS MORNING

$$

MOC053-261008-
/O.EXT.KEAX.FL.W.0016.110225T1005Z-110226T1200Z/
/OTTM7.1.ER.110225T0725Z.110225T0915Z.110225T1200Z.NO/
409 AM CST FRI FEB 25 2011

THE FLOOD WARNING CONTINUES FOR
  THE LAMINE RIVER NEAR OTTERVILLE 1E.
* FROM EARLY THIS MORNING TO SATURDAY MORNING.
* AT  3:15 AM FRIDAY THE STAGE WAS 15.8 FEET. 
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS MORNING.
* AT 15.0 FEET...LOW LYING WOODLANDS AND FIELDS ALONG THE RIVER 
  FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

LAMINE RIVER
  OTTERVILLE 1E   15   15.8   FRI 03 AM   15.0 THIS MORNING

$$

MOC013-037-083-261008-
/O.CON.KEAX.FL.W.0014.000000T0000Z-110227T1130Z/
/URHM7.1.ER.110225T0833Z.110225T1800Z.110226T1130Z.UU/
409 AM CST FRI FEB 25 2011

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH GRAND RIVER AT URICH.
* AT  4:01 PM THURSDAY THE STAGE WAS 19.1 FEET. 
* FLOOD STAGE IS 24.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT THIS MORNING 
  AND CONTINUE TO RISE TO NEAR 25.9 FEET BY THIS AFTERNOON. THE RIVER
  WILL FALL BELOW FLOOD STAGE BY SATURDAY MORNING.
* AT 24.0 FEET...FLOODING OCCURS ACROSS LOCATIONS WITHIN 0.5 TO 1.5 
  MILES OF THE RIVER. AREAS AFFECTED INCLUDE LOW LYING PASTURES ALONG
  WITH CROPLAND AND SECONDARY ROADS.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

SOUTH GRAND RIVER
  URICH           24   19.1   THU 04 PM   25.9 THIS AFTERNOON

$$
710 
WGUS83 KEAX 251542
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
942 AM CST FRI FEB 25 2011

...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING STREAMS...
 
  BIG CREEK AT BLAIRSTOWN 
  LAMINE RIVER NEAR OTTERVILLE 1E 
  SOUTH GRAND RIVER AT URICH 
 
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...BATES...CASS...
COOPER...HENRY...JOHNSON

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAM...

  BLACKWATER RIVER AT VALLEY CITY 
 
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...JOHNSON...PETTIS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.  THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.

&&

MOC037-083-101-261542-
/O.EXT.KEAX.FL.W.0013.000000T0000Z-110226T1800Z/
/BLRM7.1.ER.110225T0131Z.110225T0830Z.110225T1800Z.UU/
942 AM CST FRI FEB 25 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG CREEK AT BLAIRSTOWN.
* AT  9:00 AM FRIDAY THE STAGE WAS 20.3 FEET. 
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS AFTERNOON.
* AT 20.0 FEET...THE WEST BANK OF THE CREEK BEGINS TO FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

BIG CREEK
  BLAIRSTOWN      20   20.3   FRI 09 AM   20.0 THIS AFTERNOON

$$

MOC101-159-261541-
/O.CON.KEAX.FL.W.0015.000000T0000Z-110226T1926Z/
/VLYM7.1.ER.110225T0506Z.110225T1000Z.110225T1926Z.NO/
942 AM CST FRI FEB 25 2011

THE FLOOD WARNING CONTINUES FOR
  THE BLACKWATER RIVER AT VALLEY CITY.
* AT  9:00 AM FRIDAY THE STAGE WAS 23.2 FEET. 
* FLOOD STAGE IS 22.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS AFTERNOON.
* AT 22.0 FEET...WOODLANDS AND FARM FIELDS ALONG THE RIVER BEGIN TO 
  FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

BLACKWATER RIVER
  VALLEY CITY     22   23.2   FRI 09 AM   22.6 THIS AFTERNOON

$$

MOC053-261541-
/O.EXT.KEAX.FL.W.0016.000000T0000Z-110227T0136Z/
/OTTM7.1.ER.110225T0725Z.110225T1800Z.110226T0136Z.NO/
942 AM CST FRI FEB 25 2011

THE FLOOD WARNING CONTINUES FOR
  THE LAMINE RIVER NEAR OTTERVILLE 1E.
* AT  9:15 AM FRIDAY THE STAGE WAS 16.8 FEET. 
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.3 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE THIS EVENING.
* AT 15.0 FEET...LOW LYING WOODLANDS AND FIELDS ALONG THE RIVER 
  FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

LAMINE RIVER
  OTTERVILLE 1E   15   16.8   FRI 09 AM   17.3 THIS AFTERNOON

$$

MOC013-037-083-261541-
/O.EXT.KEAX.FL.W.0014.000000T0000Z-110227T1712Z/
/URHM7.2.ER.110225T0801Z.110225T1800Z.110226T1712Z.UU/
942 AM CST FRI FEB 25 2011

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH GRAND RIVER AT URICH.
* AT  7:28 AM FRIDAY THE STAGE WAS 26.7 FEET. 
* FLOOD STAGE IS 24.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 27.0 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE LATE SATURDAY 
  MORNING.
* AT 24.0 FEET...FLOODING OCCURS ACROSS LOCATIONS WITHIN 0.5 TO 1.5 
  MILES OF THE RIVER. AREAS AFFECTED INCLUDE LOW LYING PASTURES ALONG
  WITH CROPLAND AND SECONDARY ROADS.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

SOUTH GRAND RIVER
  URICH           24   26.7   FRI 07 AM   27.0 THIS AFTERNOON

$$
046 
WGUS83 KEAX 252032
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
232 PM CST FRI FEB 25 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAM...
 
  LAMINE RIVER NEAR OTTERVILLE 1E
 
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...COOPER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.  THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.

&&

MOC053-252102-
/O.CAN.KEAX.FL.W.0016.000000T0000Z-110227T0136Z/
/OTTM7.1.ER.110225T0725Z.110225T1500Z.110225T1916Z.NO/
232 PM CST FRI FEB 25 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE LAMINE RIVER NEAR OTTERVILLE 1E.
* AT  2:15 PM FRIDAY THE STAGE WAS 14.1 FEET. 
* FLOOD STAGE IS 15.0 FEET.
* FELL BELOW FLOOD STAGE AT  1:16 PM FRIDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 7.7 FEET BY SATURDAY 
  MORNING.
* AT 15.0 FEET...LOW LYING WOODLANDS AND FIELDS ALONG THE RIVER 
  FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

LAMINE RIVER
  OTTERVILLE 1E   15   14.1   FRI 02 PM   13.2 THIS EVENING

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Feb 24, 11:12 PM CST, 1 hour 29 minutes earlier.

Area forecast discussion, Feb 24, 11:12 PM CST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1112 PM CST THU FEB 24 2011

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

SHORT TERM (TONIGHT)...

UPPER TROUGH PLOWING THROUGH CENTRAL KS/OK IS BEST SEEN ON WATER
VAPOR IMAGERY. SYSTEM HAS BROUGHT A WIDE VARIETY OF WINTRY WEATHER
TO THE CWA TODAY. REGION OF WARM ADVECTION DRIVEN PRECIPITATION IS
NOW OVER FAR EASTERN COUNTIES AND QUICKLY EXITING THE CWA.
HOWEVER...SATELLITE IMAGERY SHOWS TWO ENHANCED REGIONS UPSTREAM OVER
KS AND SOUTHEAST NEB AS THE DEFORMATION ZONE EVOLVES. UPSTREAM
OBSERVATIONS INDICATE A MIX OF SLEET AND HEAVY SNOW WITH THIS BAND.
EXPECT THIS PRECIPITATION TYPE TO ADVANCE EASTWARD AND MOVE INTO NW
AND WEST CENTRAL MO AROUND 00Z RESULTING IN ANOTHER ONE TO THREE
INCHES OF SNOW. HEAVIEST SNOWS STILL EXPECTED ACROSS NORTHERN MO
WITH A TOTAL STORM SNOWFALL IN THE 4 TO 8 INCH RANGE. MODEL QPF AND
SNOW FORECASTS DID NOT HANDLE TODAYS WARM ADVECTION
PRECIPITATION...TOO SLOW. LATEST NAM/GFS/RUC AND HRRR A LITTLE
BETTER BUT STILL A LITTLE SUSPECT. HAVE RELIED MORE ON
SATELLITE...RADAR AND SURFACE OB TRENDS FOR THE SHORT TERM PORTION
OF THE FORECAST.

MJ

EXTENDED RANGE (FRIDAY THROUGH THURSDAY)...

COOL CANADIAN HIGH PRESSURE WILL BE NOSING SOUTH INTO THE LOWER
MISSOURI RIVER VALLEY FRIDAY...UNDER DISTINCT ZONAL FLOW
ALOFT...KEEPING MOST OF THE BRUTALLY COLD ARCTIC AIRMASS AT BAY OVER
THE NORTHERN PLAINS. SIGNIFICANT TROUGHING WILL BE DIGGING THROUGH
THE WRN CONUS BY FRIDAY AFTERNOON/EVENING...RAPIDLY INDUCING SFC
PRESSURE FALLS ACROSS THE HIGH PLAINS AND ALLOWING WINDS IN THE
H8-H9 LAYER TO VEER BACK TO A SLY DIRECTION. THIS WILL KEEP MUCH OF
THE FORECAST AREA SOCKED IN WITH LOW CLOUDS...WITH INCREASING
SHALLOW ISENTROPIC LIFT LATE FRIDAY NIGHT/SATURDAY MORNING. ICE
NUCLEI IN THE FAVORED DENDRITIC GROWTH ZONE WILL BE RATHER
LIMITED...SUCH THAT PTYPE MAY END UP BEING MORE FREEZING DRIZZLE
RATHER THAN ACCUMULATING SNOW. ALTHOUGH AMOUNTS WOULD BE EXPECTED TO
BE QUITE LIGHT...THIS STILL MAY BE RATHER PROBLEMATIC GIVEN
TEMPERATURES HOVERING IN THE 20S DURING THE SUNRISE TIME FRAME.

VERY DEEP NEUTRALLY TILTED NEGATIVE HEIGHT ANOMALY WILL BEGIN TO
EJECT FROM THE DESERT SOUTHWEST SUNDAY (QUITE CLASSIC EARLY SPRING
SCENARIO)...WITH THE RECENT ECMWF SOLUTIONS LAGGING ALMOST EVERY
OTHER GUIDANCE PACKAGE BY ABOUT 6 HOURS IN ITS PROGRESSION INTO THE
SRN/CNTRL PLAINS SUNDAY AFTERNOON/EVENING. THIS APPEARS TO BE A
RESULT OF THE OPERATIONAL GFS AND GEM (AND THEIR ASSOCIATED ENSEMBLE
MEMBERS) DEVELOPING A STRONGER 160+KT JET STREAK ON THE ERN SIDE OF
THE TROUGH AXIS...PHYSICALLY PULLING THE ANOMALY CENTER INTO THE
PLAINS WITH THE ENHANCED JET STREAK. GIVEN THE OVERWHELMING SUPPORT
FOR THE GFS/GEM TIMING...WILL HEDGE IN THIS DIRECTION.

OLD FRONTAL BOUNDARY OVER FAR SRN MISSOURI SHOULD RAPIDLY LIFT NORTH
(POSSIBLY IN A MANNER OF DISCRETE JUMPS) IN RESPONSE TO THE STRONG
HEIGHTS FALLS AND ASSOCIATED DEEP CYCLOGENESIS THROUGH CNTRL KANSAS.
VERY WARM MOIST AIRMASS WILL SURGE NORTH...TO AT LEAST THE I-70
CORRIDOR...AND POSSIBLY ALL THE WAY TO THE IOWA BORDER...WITH
FORECAST SOUNDINGS DEPICTING MORE A CLASSIC SPRING APPEARANCE WITH
STEEP MIDLEVEL LAPSE RATES...STRONG EML CAPPING...AND STRONG
DEEP/LOW LEVEL SHEAR VECTORS. BIGGEST UNCERTAINTY WILL BE AMOUNT OF
HEATING AND AVAILABLE INSTABILITY DURING PEAK HEATING...AND THE
ABILITY FOR DEEP CONVECTIVE UPDRAFTS TO SUSTAIN WITHIN THE STRONG
SHEAR ENVIRONMENT. MORE LIKELY LOCATIONS FOR ORGANIZED SEVERE
WEATHER WOULD ALIGN DEEPER IN THE WARM SECTOR TOWARDS SE KANSAS/SW
MISSOURI/ERN OKLAHOMA...THOUGH THERE IS CERTAINLY POTENTIAL TOWARDS
CNTRL MISSOURI SUNDAY AFTERNOON/EVENING.

ONLY TO ADD INSULT TO INJURY IS THE POTENTIAL FOR A BRIEF CHANGE
OVER TO SNOW SUNDAY NIGHT/MONDAY MORNING IN THE NORTHWEST QUADRANT
OF THE DEEP CYCLONE WITH THE PASSAGE OF THE H7-H5 ANOMALY CENTER AND
ASSOCIATED DYNAMIC COOLING. THERMAL PROFILES ARE SOMEWHAT MARGINAL
FOR EXTENDED PERIODS OF SNOW...AND THE QUICK MOVING NATURE OF THE
SHORTWAVE WOULD SUGGEST ONLY A SHORT DURATION EVENT...PRIMARILY
FOCUSED FROM NERN KANSAS THROUGH NRN MISSOURI. HOWEVER...MODEL QPF
AMOUNTS ARE RATHER ROBUST...AND A CORRIDOR FEATURING A BURST OF
MODERATE SNOW MAY BE POSSIBLE.

MUCH BETTER MODEL AGREEMENT FOR THE REMAINDER OF THE WEEK...WITH
QUASI-ZONAL FLOW AND THE JET AXIS RETREATING INTO THE NRN PORTIONS
OF THE CONUS. ASIDE FROM A GLANCING SHOT OF COOLER AIR ON
WEDNESDAY...SLIGHTLY ABOVE AVERAGE TEMPERATURES SHOULD BE EXPECTED
WITH OTHERWISE TRANQUIL WEATHER CONDITIONS FOR THE FIRST SEVERAL
DAYS OF MARCH.

21

&&

.AVIATION...

FOR THE 06Z TAFS...THE SNOW HAS DIMINISH LATE THIS EVENING WITH THE
SNOW TO END BY 08Z. CEILINGS HAVE RISEN TO MVFR AND WILL CONTINUE
THROUGHOUT THE DAY ON FRIDAY. AS PER OBSERVATIONS UPSTREAM...CEILINGS
MAY RISE TO THE VFR CATEGORY BY LATE MORNING. CONFIDENCE IS NOT
HIGH...SO WILL KEEP CEILINGS IN THE MVFR CATEGORY.

DB

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR
     MOZ038>040-043>046.

     WINTER STORM WARNING UNTIL MIDNIGHT CST TONIGHT FOR MOZ004>008-
     011>017-020>025-028>033-037.

KS...WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR KSZ057.

     WINTER STORM WARNING UNTIL MIDNIGHT CST TONIGHT FOR KSZ025-
     102>105.

&&
Hazardous weather outlook, Feb 24, 6:49 PM CST, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
649 PM CST THU FEB 24 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-251215-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
649 PM CST THU FEB 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

A POTENT WINTER STORM WILL CONTINUE TO MOVE ACROSS THE OUTLOOK AREA
THIS EVENING AND INTO THE EARLY OVERNIGHT TIME FRAME. THERE WILL A BE
A CORRIDOR OF MODERATE TO HEAVY SNOW EITHER SIDE OF A LINE FROM
LEAVENWORTH THROUGH MACON THIS EVENING...WHERE SNOWFALL RATES AROUND
2 INCHES PER HOUR CAN BE EXPECTED. SOMEWHAT LIGHTER SNOW WILL OCCUR
ACROSS FAR NORTHWEST MISSOURI...AS WELL AS CENTRAL MISSOURI.

SNOWFALL SHOULD END FIRST ACROSS FAR NORTHWEST MISSOURI BY THE MID
EVENING...THEN IN THE KANSAS CITY METROPOLITAN AREA SHORTLY BEFORE
MIDNIGHT. AREAS ACROSS NORTHEAST AND CENTRAL MISSOURI WILL SEE THE
SNOW END AROUND THE 3 AM TIME FRAME. TOTAL SNOWFALL ACCUMULATIONS
WILL RANGE FROM 3 TO 5 INCHES IN FAR NORTHWEST MISSOURI...TO A
CORRIDOR OF 4 TO 8 INCHES FROM BETWEEN THE NORTHWEST KANSAS CITY
METRO AND ST JOSEPH EASTWARD TOWARDS MACON AND KIRKSVILLE. SNOWFALL
FROM EAST CENTRAL KANSAS TO CENTRAL MISSOURI WILL GENERALLY ONLY
RANGE FROM 1 TO 3 INCHES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER WEATHER SYSTEM WILL AFFECT THE REGION FRIDAY NIGHT AND
SATURDAY WITH A CHANCE FOR VERY LIGHT SNOW AND POSSIBLY FREEZING
DRIZZLE ACROSS MAINLY NORTHERN MISSOURI. MINOR SNOW ACCUMULATIONS ARE
POSSIBLE.

YET ANOTHER SYSTEM WILL SWEEP THROUGH THE CENTRAL U.S. ON SUNDAY AND
MONDAY. THUNDERSTORMS ARE POSSIBLE ON SUNDAY AFTERNOON AND EVENING.
WHILE THE THREAT FOR WIDESPREAD SEVERE WEATHER IS LOW...SOME
UNCERTAINTY EXISTS ON THE AMOUNT OF INSTABILITY PRESENT...SO SEVERE
WEATHER CANNOT BE RULED OUT ENTIRELY. THE BETTER CHANCES FOR ISOLATED
SEVERE STORMS ON SUNDAY WOULD BE FROM EAST CENTRAL KANSAS THROUGH
CENTRAL MISSOURI. ON THE BACK SIDE OF THIS SYSTEM...COLDER AIR WILL
CHANGE THE PRECIPITATION OVER TO SNOW BY MONDAY MORNING WITH MINOR
SNOW ACCUMULATIONS AGAIN POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SNOW AMOUNTS ARE
GREATLY ENCOURAGED.

21

In the hours before

Local storm report, Feb 24, 10:02 PM CST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1002 PM CST THU FEB 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1001 PM     SNOW             BLUE SPRINGS            39.02N 94.28W
02/24/2011  M3.5 INCH        JACKSON            MO   NWS EMPLOYEE

&&

HMORGAN
Local storm report, Feb 24, 10:03 PM CST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1003 PM CST THU FEB 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0853 PM     SNOW             OLATHE                  38.89N 94.81W
02/24/2011  E1.0 INCH        JOHNSON            KS   BROADCAST MEDIA

0900 PM     HEAVY SNOW       5 NE KANSAS CITY        39.17N 94.49W
02/24/2011  E6.0 INCH        CLAY               MO   PUBLIC

0900 PM     SNOW             ALTAMONT                39.89N 94.09W
02/24/2011  E5.0 INCH        DAVIESS            MO   PUBLIC

0900 PM     HEAVY SNOW       CAMERON                 39.74N 94.24W
02/24/2011  E6.0 INCH        DEKALB             MO   PUBLIC

0900 PM     HEAVY SNOW       PLATTSBURG              39.56N 94.46W
02/24/2011  E6.0 INCH        CLINTON            MO   BROADCAST MEDIA

0900 PM     SNOW             KANSAS CITY             39.12N 94.55W
02/24/2011  E3.5 INCH        JACKSON            MO   BROADCAST MEDIA

0900 PM     SNOW             PARKVILLE               39.20N 94.67W
02/24/2011  E4.5 INCH        PLATTE             MO   PUBLIC

0900 PM     HEAVY SNOW       GOWER                   39.61N 94.59W
02/24/2011  E6.5 INCH        CLINTON            MO   PUBLIC

0900 PM     SNOW             EXCELSIOR SPRINGS       39.35N 94.23W
02/24/2011  E4.5 INCH        CLAY               MO   AMATEUR RADIO

0900 PM     SNOW             TRENTON                 40.08N 93.60W
02/24/2011  E4.5 INCH        GRUNDY             MO   AMATEUR RADIO

0900 PM     SNOW             KCI AIRPORT             39.30N 94.72W
02/24/2011  M5.0 INCH        PLATTE             MO   ASOS

0900 PM     HEAVY SNOW       ST JOSEPH               39.76N 94.85W
02/24/2011  E6.0 INCH        BUCHANAN           MO   BROADCAST MEDIA

0900 PM     HEAVY SNOW       2 S GOWER               39.58N 94.59W
02/24/2011  E6.5 INCH        CLINTON            MO   PUBLIC

&&

DB
Local storm report, Feb 24, 10:07 PM CST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1007 PM CST THU FEB 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     SNOW             GLADSTONE               39.20N 94.56W
02/24/2011  E5.5 INCH        CLAY               MO   PUBLIC

            5.0 INCHES SNOW ON TOP OF 0.5 INCH OF SLEET.

&&

CUTTER
Local storm report, Feb 24, 10:08 PM CST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1008 PM CST THU FEB 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     SNOW             MACON                   39.74N 92.47W
02/24/2011  E4.0 INCH        MACON              MO   PUBLIC

&&

CUTTER
Local storm report, Feb 24, 10:16 PM CST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1016 PM CST THU FEB 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1009 PM     SNOW             MERCER                  40.51N 93.53W
02/24/2011  E4.0 INCH        MERCER             MO   LAW ENFORCEMENT

1011 PM     SNOW             BETHANY                 40.27N 94.03W
02/24/2011  E5.0 INCH        HARRISON           MO   BROADCAST MEDIA

1012 PM     HEAVY SNOW       DENTON                  39.73N 95.27W
02/24/2011  E7.0 INCH        DONIPHAN           KS   BROADCAST MEDIA

&&

CUTTER
Local storm report, Feb 24, 11:39 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1139 PM CST THU FEB 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     HEAVY SNOW       NORTH KANSAS CITY       39.13N 94.56W
02/24/2011  M7.2 INCH        CLAY               MO   PUBLIC

&&

CUTTER

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 10:22 PM CSTRiver Flood WarningEAXJohnson, Pettis15 hr
Feb 25, 1:47 PM CSTRiver Flood WarningEAXCooper, Saline7 days

Nearby

River Flood Warnings in Missouri, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.